Alert archive / Missouri / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Kansas City, MO

March 8, 20207 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Mar 8, 2020, 3:27 AM CDT for 7 counties in Missouri. It took effect at Mar 8, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2020, 3:27 AM CDT (08:27 UTC)
In effect from
Mar 8, 2020, 12:00 PM CDT
Expired
Mar 8, 2020, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3083 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS83 KEAX 080827
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
327 AM CDT Sun Mar 8 2020

...Critical Fire Weather Conditions Today...

.Strong southerly winds combined with low relative humidity are
expected this afternoon. Dry fine fuels, relative humidities of 
20 percent, and winds gusting up to 35 mph will lead to critical 
fire weather conditions this afternoon.

MOZ032-033-039-040-045-046-054-082000-
/O.NEW.KEAX.FW.W.0003.200308T1700Z-200309T0000Z/
Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry-
327 AM CDT Sun Mar 8 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE 
WEATHER ZONES 032, 033, 039, 040, 045, 046, AND 054...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon today to
7 PM CDT this evening. 

* AFFECTED AREA...Fire weather zones 032, 033, 039, 040, 045, 
  046, and 054. 

* WIND...Gusts of 30 to 35 mph out of the south expected

* HUMIDITY...25 percent or lower.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
081 
WWUS83 KEAX 081906
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
206 PM CDT Sun Mar 8 2020

...Critical Fire Weather Conditions Today...

.Strong southerly winds combined with low relative humidity are
expected this afternoon. Dry fine fuels, relative humidities of
20 percent, and winds gusting up to 35 mph will lead to critical
fire weather conditions this afternoon.

MOZ032-033-039-040-045-046-054-090000-
/O.CON.KEAX.FW.W.0003.000000T0000Z-200309T0000Z/
Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry-
206 PM CDT Sun Mar 8 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER
ZONES 032, 033, 039, 040, 045, 046, AND 054...

* AFFECTED AREA...Fire weather zones 032, 033, 039, 040, 045, 
  046, and 054. 

* WIND...Gusts of 30 to 35 mph out of the south expected

* HUMIDITY...25 percent or lower.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
788 
WWUS83 KEAX 082354
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Sun Mar 8 2020

MOZ032-033-039-040-045-046-054-090100-
/O.EXP.KEAX.FW.W.0003.000000T0000Z-200309T0000Z/
Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry-
654 PM CDT Sun Mar 8 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 032,
033, 039, 040, 045, 046, AND 054...

Relative humidity values have recovered as temperatures cool and 
additional moisture has moved into the area. While gusty southerly
winds will continue through the overnight hours, the conditions 
for fire weather have improved. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:29 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 7, 11:29 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1129 PM CST Sat Mar 7 2020

.Discussion...
Issued at 342 PM CST SAT MAR 7 2020

Strong south winds gusting 30 to 35 mph and dewpoints in the lower
20s have resulted in another day of critical fire weather
conditions. A Red Flag Warning is in effect through 6 pm this
evening for most of northeast Kansas and northwest Missouri.
Conditions will start to improve this evening as winds decrease and
relative humidity slowly starts to increase as temperatures cool. A
rather potent low-level jet will prevent the boundary layer from
fully decoupling and will likely see breezy winds much of the night.
Southerly winds will once again pick up Sunday morning with gusts
reaching 30 to 35 mph again through the afternoon hours. Unlike
today, high pressure over the Southeast will shift slightly more to
the east tomorrow allowing the Gulf to open and low-level
moisture to finally begin to advect northward through the day.

A shortwave trough will approach from the west late Sunday and
Monday. Rain showers will start to work in from the south and
west after midnight with periods of heavy rain anticipated Monday
morning. The associated cold front will start pushing into
northwest Missouri and northeast Kansas by mid-morning. Showers
and a few embedded thunderstorms will develop along the front
Monday afternoon. Rain chances will quickly end behind the passage
of the front. Total rainfall amounts could reach up to an inch
with some locations seeing an inch and a half.

Temperatures will cool into the 50s behind the front, but will
quickly rebound back into the 60s Wednesday afternoon. A more
active weather pattern could bring several more chances for
precipitation through next weekend.

&&

.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1128 PM CST SAT MAR 7 2020

VFR conditions expected through the period. Gusty southerly winds
will continue through the period. Increasing chances for rain and
low cigs towards the end of the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...PietrychaP
Aviation...Blair
Hazardous weather outlook, Mar 7, 5:05 AM CST, 21 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
505 AM CST Sat Mar 7 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081115-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
505 AM CST Sat Mar 7 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Fire Weather...
A Red Flag Warning will be in effect for this afternoon across
western Missouri and eastern Kansas. Strong winds, low relative
humidities, and warm temperatures will combine for critical fire
weather conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

.Thunderstorms...
Isolated thunderstorms may develop across portions of the region,
Monday, within the larger area of rainfall expected Sunday night
through Monday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Red Flag Warnings in Missouri, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.